MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number TPUL-2403R4L0
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 11/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The symptoms are monitored and additional information will be added to final report.
 
Event or Problem Description
This event occurred outside the usa, in europe (spain).On 25-nov-2024, the spanish subsidiary notified teoxane geneva of an adverse event.A patient was injected on (b)(6) 2024 with 0.2ml of rha 4 in the nose using an unspecified technique and injection accessory.One day after the injection (on (b)(6) 2024), the patient experienced swollen and red nasal tip.The injector performed a hyaluronidase injection (150ui).On (b)(6) 2024, the local medical expert assessed a potential vascular compression and possible small infection and recommended to inject more hyaluronidase and add antibiotics (augmentin) + corticoids (in descending regimen) and proton pump inhibitors (omeprazole).Considering the potential vascular compression, this case was deemed reportable.At the time of this report, no additional information was obtained but evolution of symptoms are being monitored.
 
Additional Manufacturer Narrative
This case seems to be linked to a vascular compression and/or a possible infection.Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion, or to a high amount of product injected near a vessel, leading to its compression.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequelae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.Skin infections, may manifest as erythema and swelling and appear within days after injection.These are well-known and widely documented adverse reactions in the context of hyaluronic acid filler injections.Infections are usually caused by an association of multiple bacteria that invade the wound at the site of injection due to a temporary disruption of the skin barrier.Lack of asepsis during injection and/or posttreatment care and intraoral injections are common etiologies for this complication.Adequate treatment with antibiotics leads to a complete resolution of the symptoms without sequelae.The risk of such adverse events are mentioned in the instructions for use of our products.However, this product is not indicated for this area.Therefore, this constitutes an off-label use for which the safety and performance of the product cannot be guaranteed.
 
Event or Problem Description
This case occurred outside the usa, in europe (b)(6).On 25-nov-2024, the spanish subsidiary notified teoxane geneva of an adverse event.A patient was injected on (b)(6) 2024 with 0.2ml of rha 4 in the nose.One day after the injection (on (b)(6) 2024), the patient experienced swollen and red nasal tip.The injector performed a hyaluronidase injection (150ui).On (b)(6) 2024, the local medical expert assessed a potential vascular compression as well as a possible small infection and recommended to inject more hyaluronidase and add antibiotics (augmentin), corticoids (in descending regimen) and proton pump inhibitors (omeprazole).On (b)(6) 2024, we received the information from the injector that the symptoms had completely subsided and the case was closed.Considering the potential vascular compression, this case was deemed reportable.However, the infection was not considered reportable due to the severity (mild) and complete resolution of the symptoms with a broad-spectrum antibiotic (augmentin).

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
anaïs moreau
MDR Report Key20953011
Report Number3005975625-2024-00703
Device Sequence Number8187108
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public0107640173230045102403R4L017311225
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Lot NumberTPUL-2403R4L0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown